MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COBAS B 221 6 SYSTEM; BLOOD GAS ANALYZER

ROCHE DIAGNOSTICS COBAS B 221 6 SYSTEM; BLOOD GAS ANALYZER
Catalog Number 03337154001
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/12/2023
Type of Reportable Event Malfunction
Event or Problem Description
The initial reporter received questionable ise indirect na, k for gen.2 and ca calcium results from samples from two patients tested on the cobas b 221 6 roche omni s6 system.Sample 1 on (b)(6) 2023: the initial k result at 11:23 am was an error message.The first repeat k result at 11:25 am was 10.88 mmol/l.The second repeat k result at 11:32 am was 3.90 mmol/l.The initial na result at 11:23 am was an error message.The first repeat na result at 11:25 am was 134.8 mmol/l.The second repeat na result at 11:32 am was 141.4 mmol/l.The initial ca result at 11:23 am was an error message.The first repeat ca result at 11:25 am was 0.859 mmol/l.The second repeat ca result at 11:32 am was 1.192 mmol/l.Sample 2 on (b)(6) 2023 at 11:52 pm, the initial k result was 8.52 mmol/l.On (b)(6) 2023 at 12:00 am, the first repeat k result was an error message.The second repeat k result at 12:07 am was 4.23 mmol/l.
 
Additional Manufacturer Narrative
The cartridge lot numbers and the expiration dates were requested but not provided.The investigation is ongoing.
 
Additional Manufacturer Narrative
In mfg report no 1823260-2023-03243, b5 describe event or problem should have been: "the initial reporter received questionable ise indirect na, k for gen.2 and ca calcium results from samples from two patients tested on the cobas b 221 6 roche omni s6 system.Sample 1 on (b)(6) 2023: at 11:29 am, the k result was 4.14 mmol/l; the na result was 141.5 mmol/l; and the ca result was 1.178 mmol/l.On (b)(6) 2023: at 6:16 am, there were no k, na and ca results as the ion-selective electrode parameters were not calibrated.At 11:23 am, the result was an error message.At 11:25 am, the k result was 10.88 mmol/l; the na result was 134.8 mmol/l; and the ca result was 0.859 mmol/l.At 11:32 am, the k result was 3.9 mmol/l; the na result was 141.4 mmol/l; and the ca result was 1.192 mmol/l.At 4:24 pm, the k result was 3.52 mmol/l; the na result was 143.7 mmol/l; and the ca result was 1.214 mmol/l.Sample 2 on (b)(6) 2023: at 6:24 pm, the k result was 4.33 mmol/l.On (b)(6) 2023: at 11:52 pm, the k result was 8.52 mmol/l.On (b)(6) 2023: at 12:00 am, the result was an error message.At 12:07 am, the k result was 4.23 mmol/l.At 4:41 am, the k result was 4.02 mmol/l." instead of: "the initial reporter received questionable ise indirect na, k for gen.2 and ca calcium results from samples from two patients tested on the cobas b 221 6 roche omni s6 system.Sample 1 on (b)(6) 2023: the initial k result at 11:23 am was an error message.The first repeat k result at 11:25 am was 10.88 mmol/l.The second repeat k result at 11:32 am was 3.90 mmol/l.The initial na result at 11:23 am was an error message.The first repeat na result at 11:25 am was 134.8 mmol/l.The second repeat na result at 11:32 am was 141.4 mmol/l.The initial ca result at 11:23 am was an error message.The first repeat ca result at 11:25 am was 0.859 mmol/l.The second repeat ca result at 11:32 am was 1.192 mmol/l.Sample 2 on (b)(6) 2023 at 11:52 pm, the initial k result was 8.52 mmol/l.On (b)(6) 2023 at 12:00 am, the first repeat k result was an error message.The second repeat k result at 12:07 am was 4.23 mmol/l." the investigation requested the electrodes and spare parts used in the analyzer but they were not received for investigation.The investigation reviewed the measurement printouts.The investigation noted that for sample 1, the results at 11:23 am and 11:32 am were from the same blood collection from different sample tubes.The investigation noted that the high k results combined with the low ca results are consistent with the effects of hemolysis and that the error message received was consistent with a sample-related issue.The investigation noted that for sample 2, the results at 11:52 pm and 12:07 am were from the same blood collection from different sample tubes.The investigation noted that the high k results were from a hemolyzed sample as they correlated with the na and ca results provided; and that the error message received was consistent with a sample-related issue.The investigation reviewed the log files and determined that there was no indication of any analyzer malfunction.The investigation determined the event was consistent with a sample-related issue.The investigation did not identify a product problem.

Brand Name
COBAS B 221 6 SYSTEM
Common Device Name
BLOOD GAS ANALYZER
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key17905943
Report Number1823260-2023-03243
Device Sequence Number7897721
Product Code CHL
UDI-Device Identifier04015630018345
UDI-Public04015630018345
Combination Product (Y/N)Y
Initial Reporter CountryUK
PMA/510(K) Number
K032311
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03337154001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/12/2023
Supplement Date Received by Manufacturer01/19/2024
Initial Report FDA Received Date10/10/2023
Supplement Report FDA Received Date02/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexMale